can someone be misdiagnosed

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

ameyers6
Regular Member


Date Joined Oct 2011
Total Posts : 351
   Posted 9/20/2012 12:03 PM (GMT -6)   
i cant face the fact what my dr is sayin to be true that at 16 i was misdiagnosed with epilepsy but then why did the ER EEG come back positive..
only thing that happened at 16 my eyes were rolling and i couldnt be woke up i was on a sleeping drug that i was prescribed and they are saying that may have effected the EEG
i was 16 then and 30 now with not a seizure since

i have been on dilantin ever since but my levels never went higher than 4.1

lostinconversion
New Member


Date Joined Oct 2012
Total Posts : 9
   Posted 10/16/2012 3:27 AM (GMT -6)   
It could very well be that the Dilantin is what is keeping your seizures at bay. Some medications do work for people with seizures, others do not.

As there is a 14 year gap between how old you are now and when the event occurred it is possible that you were misdiagnosed. Medicine has come much further now than where it was 14yrs ago. The fact that you may have had a seizure then does not make you epileptic now, rather just a victim to seizures. One must have multiple seizures in a certain period of time to have it diagnosed as epilepsy. Therefore, yes you may have been completely misdiagnosed.

RanMan
Veteran Member


Date Joined Feb 2003
Total Posts : 648
   Posted 10/18/2012 2:02 PM (GMT -6)   
It could very well be that the Dilantin is what is keeping your seizures at bay. Some medications do work for people with seizures, others do not.

The EEG could have shown seizure activity 14 yrs ago forcing your Neurologist to perscirbe meds (required by law if you drive) and it can stay "dormant" in your brain for years and show no physical activity and then (in some cases) you have a seizure several years later.

Also ~ You are not an "Epileptic" but a person with a seizure condition.

I speak from 33 years of experience with "Seizure Condition" and my symptoms were exactly the same as yours.

Randy

Lasardo
Regular Member


Date Joined Jan 2011
Total Posts : 355
   Posted 10/25/2012 1:08 AM (GMT -6)   
I had my first seizure a few months ago after a high dose of lidocaine .. Of course the doctor states I have a seizure disorder but he is just covering his butt.
As far as "misdiagnosed" take it from one that understands that all too well, happens a gazillion times a minute ( like that word) doctors are not gods, many factors have to come into play to diagnose any disorder, and yes the daludid could be controlling them but I highly doubt it.
I would see a neurologist to confirm the diagnosis.
If it helps, I've been on every pain med imaginable all the way up to fentanyl..
Gabapentin/neurontin it is actually a anti-seizure medicine that they discovered is great pain-medication primarily with pain that has to do with nerve pain/damage/fibro etc etc..
I have suggested it to 2 people and ,like me ,it changed their lives
The best part it is not a narcotic ..
Now I may get this deleted because I can not push drugs on another because I am not a doctor but worth an inquiry with a pain doctor or neurologist.
Good luck
Crohns dx,Pelvic Floor Tension,Pelvic Adhesive dx,interstitial cystitis,ileostomy,chronic pain,arthritis,fibromyalgia,severe 42 degree scoliosis,degenerative disc dx,neurological impingement,pelvic tilt and complete loss of neck curve. 4th degree tear during childbirth with 13 reconstructive surgeries (including fistulas) resulting in chronic pelvic pain and an ileostomy. Bp and panic attacks.

Judy2
Forum Moderator


Date Joined Mar 2003
Total Posts : 9289
   Posted 10/25/2012 6:34 PM (GMT -6)   
There are a lot of drugs, especially sleeping medications and nerve medications, that can lower the threshold for seizures. Medications such as Zoloft and Tramadol are only two examples. It's quite possible that your episode was caused by this effect.

After this many years, you certainly deserve a re-evaluation. See a good neurologist, get a new EEG and go from there. Good luck to you!
Ulcerative colitis diagnosed in 2001; symptoms as early as 1992. In remission since 2006 with Remicade.
Inflammatory osteoarthritis; osteonecrosis from steroids
Grave's disease successfully treated with radioactive iodine and now on Levothyroxine.
Type II diabetes induced by steroids.
Meds: Remicade, Colazal, Levothyroxine, Mobic, Metformin

Moderator, thyroid forum
New Topic Post Reply Printable Version
Forum Information
Currently it is Friday, July 25, 2014 8:37 AM (GMT -6)
There are a total of 2,179,225 posts in 242,319 threads.
View Active Threads


Who's Online
This forum has 153593 registered members. Please welcome our newest member, bussey.
418 Guest(s), 17 Registered Member(s) are currently online.  Details
Max_Power, Trudy2, palpit, kyzerwb, Pat Fill, garylouisville, brt4545, Guardian7, specialone0129, ldragon57, elenacook, gumby44, Fussybug, PandorasBoxUC, Jim_NJ, Louise74, iPoop


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest  Follow HealingWell.com on YouTube
Advertisement
Advertisement

©1996-2014 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer